New Mexico, 2003Dust Devil in New Mexico, April 28, 2003
April 28, 2003 · NWS ABQ · 1 event in 1 county or zone
1 dust devil, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 28, 1:06 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 28, 1:06 PM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
206 PM MDT MON APR 28 2003
AFTERNOON THUNDERSTORMS BEGINNING TO FIRE OVER SOUTHEASTERN NEW
MEXICO. WITH DECENT CU FIELD BECOMING EVIDENT ISOLATED CONVECTION
REMAINS A POSSIBILITY INTO THE EVENING HOURS...ESPECIALLY ALONG A
CONVERGENCE ZONE ACROSS THE AREA AND OVER THE HIGHER DEWPOINTS ALONG
THE TEXAS/NEW MEXICO STATE LINE. FOR THAT REASON HAVE INCLUDED
ISOLATED POPS IN THE ZONES FOR THIS EVENING OVER THAT AREA. THE UPPER
LEVEL SYSTEM LOCATED OFF THE NRN CA COAST IS NOT EXPECTED TO DIG MUCH
THROUGH WEDNESDAY MORNING. A LOW AMPLITUDE TROF AND ITS ASSOCIATED
VORT MAX IS EXPECTED TO SWING AROUND THE MAIN UPR LVL LOW AND EJECT
OUT ACROSS THE STATE TUESDAY NIGHT AND WEDNESDAY. BRINGING ISOLATED
SHOWERS AND THUNDERSTORMS AND BREEZY TO WINDY CONDITIONS TO PORTIONS
OF THE STATE TUESDAY AND WEDNESDAY. DRYLINE OVER THE NEXT COUPLE OF
DAYS WILL NOT PLAY AS MUCH OF A FACTOR DUE TO THE STRONG SOUTHWEST
WINDS...WILL BE HARD FOR THE DRYLINE TO RETREAT VERY FAR INTO EASTERN
NEW MEXICO...SO HAVE LEFT POPS OUT OF THE EAST. THE REMAINDER OF THE
WEEK AND THE FIRST HALF OF THE WEEKEND APPEARS DRY AND WARM...WITH
BREEZY TO WINDY AFTERNOONS. ANOTHER TROF IS PROGD TO TRAVERSE THE
STATE ON SUNDAY AND MONDAY. AT THIS TIME THIS ONE APPEARS TO BE MUCH
DEEPER AND FARTHER SOUTH THAT THE FIRST ONE SO AS IT STANDS NOW STATE
WILL HAVE A BETTER CHANCE AT PRECIP. IT ALL DEPENDS ON HOW MUCH MID
LVL MOISTURE IT CAN DRAW UP FROM THE SOUTH. WILL WAIT AND SEE.
ABQ BB 049/078 048/073 042 16000
SAF BB 041/076 039/068 032 16000
TCC BB 053/083 054/078 042 16100
.ABQ...FIRE WEATHER WATCH TUESDAY NMZ101>108.
MARTIN
Hazardous weather outlook, Apr 28, 5:00 AM MST, 9 hours 30 minutes before
NMZ001>021-026-291200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON APR 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT ACROSS THE EASTERN BORDER COUNTIES FROM
UNION COUNTY TO ROOSEVELT COUNTY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Dust Devil, Santa Fe
- When
- April 28, 2:30 PM MST
- Where
- Santa Fe County, Edgewood
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.507, -105.976 (the zone’s center; the record gives no point)
A large dust devil swept out of an open field and damaged the roof and side wall of grocery store in Edgewood.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 28, 20031 death · 2 injured · 1 event
- Damaging Wind in Illinois, April 28, 2003$100,000 · 60 kt wind · 1 event
- Hail in Missouri, April 28, 20031.75 in hail · 24 events
- Damaging Wind in Missouri, April 28, 2003$30,000 · 75 kt wind · 1 event
- Flash Flood and Hail in Texas, April 28, 2003$12,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Texas, April 28, 2003$17,000 · 54 kt wind · 4 events
- Hail and Damaging Wind in Texas, April 28, 20031.75 in hail · 15 events
- Hail and Damaging Wind in Colorado, April 28, 20031.75 in hail · 12 events
- Tornado and Hail in Kansas, April 28, 2003$1,000 · F0 · 9 events
- Hail and Damaging Winds in Texas, April 28, 2003$6,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Colorado, April 28 to 29, 20031.75 in hail · 4 events
- Damaging Winds in Indiana, April 28, 200350 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354106.